Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 15, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 29, 2013, 4:57 AM CST for 24 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2013, 4:57 AM CST (10:57 UTC)
- Expired
- Dec 29, 2013, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS74 KLUB 291057 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 457 AM CST SUN DEC 29 2013 TXZ021>044-291800- /O.NEW.KLUB.WI.Y.0015.131229T1057Z-131229T1800Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 457 AM CST SUN DEC 29 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING...STRONG WINDS BEHIND A COLD FRONT THIS MORNING WILL GRADUALLY DECREASE THROUGH THE LATE MORNING AND AFTERNOON HOURS. * WINDS...SUSTAINED FROM THE NORTH AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. IN ADDITION...THE WINDS MAY KICK UP PATCHY BLOWING DUST DOWNWIND OF OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:46 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 29, 3:46 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 346 AM CST SUN DEC 29 2013 .SHORT TERM... CANADA IS IN THE SHARING MOOD THIS MORNING...SENDING A THRUST OF MUCH COLDER ACROSS THE PLAINS AND THE MIDWEST. A 1038 MB SURFACE HIGH WAS SPILLING FROM SOUTHERN SASKATCHEWAN AND MANITOBA INTO NORTH DAKOTA AND MONTANA...WITH THE LEADING EDGE OF THE AIR MASS CURRENTLY ADVANCING THROUGH THE SOUTHERN PANHANDLE AND NORTHWEST SOUTH PLAINS AS OF 09Z. A TIGHT PRESSURE GRADIENT AND SIZABLE PRESSURE RISES /CLIMBING TO 5-9 MB PER 3 HOURS/ BEHIND THE FRONT WERE FUELING STRONG NORTH WINDS. POST-FRONTAL WINDS SUSTAINED AT 25-30 MPH WITH GUSTS TO 45 MPH WERE COMMON...WITH A FEW LOCATIONS IN THE PANHANDLE PUSHING INTO WIND ADVISORY LEVELS /SUSTAINED AT 31-39 MPH/ WITH GUSTS RECORDED AS HIGH AS 53 MPH AT THE WTM UMBARGER STATION. THIS FRONT WILL CONTINUE TO RACE SOUTH AND SHOULD CLEAR THE ENTIRE CWA BY AROUND 12Z...WITH THE STRONG NORTHERLY WINDS ENVELOPING THE AREA. NOT SURE QUITE HOW WIDESPREAD ADVISORY LEVEL WINDS WILL BE THROUGH THE EARLY MORNING HOURS...BUT SUSTAINED WINDS OF 25-30 MPH WILL BE COMMONPLACE. WE WILL CONTINUE TO MONITOR OBSERVATIONS AND TRENDS WITH THE WINDS AND MAY END UP ISSUING A WIND ADVISORY YET...BUT WE WILL HOLD OFF ATTM. REGARDLESS...WINDS WILL GRADUALLY DECREASE THROUGH THE LATE MORNING AND AFTERNOON HOURS AS THE PRESSURE GRADIENT RELAXES. IN ADVANCE OF THE FRONT...SUFFICIENT LOW-LEVEL MOISTURE WAS IN PLACE ACROSS THE EXTREME SOUTHEAST PANHANDLE...ROLLING PLAINS AND FAR SOUTHEAST SOUTH PLAINS TO ALLOW FOR AREAS OF FOG...LOCALLY DENSE...TO FORM. THIS FOG WILL PERSIST FOR SEVERAL MORE HOURS BUT WILL QUICKLY BE SCOURED OUT AS THE FRONT MOVES THROUGH. HOWEVER...LOW CLOUDS WILL RAPIDLY FILL IN BEHIND THE FRONT AND THE LOW-LEVEL FORCING COULD EVEN BE SUFFICIENT TO SQUEEZE OUT A LITTLE DRIZZLE OR FREEZING DRIZZLE THIS MORNING IN THE ROLLING PLAINS...THOUGH ANY PRECIPITATION SHOULD BE INCONSEQUENTIAL. THE CLOUD COVER AND STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL KEEP TEMPERATURES CHILLY TODAY...WITH AFTERNOON READINGS STRUGGLING IN THE LOWER TO MIDDLE 30S. LOW-LEVEL CLOUDINESS WILL GRADUALLY CLEAR FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY TODAY...BUT APPROACHING TROUGHINESS ALOFT WILL KEEP MID AND HIGH LEVEL CLOUDINESS OVER THE AREA...BEFORE GRADUALLY CLEARING FROM WEST TO EAST TONIGHT. THE CLEARING SKIES COUPLED WITH WINDS BECOMING LIGHT AS THE SURFACE RIDGE AXIS SETTLES ACROSS THE REGION WILL CULMINATE IN A COLD NIGHT. LOWS WILL DIP DOWN INTO THE TEENS FOR MOST/ALL OF THE FA BY EARLY MONDAY. && .LONG TERM... NO MAJOR ADJUSTMENTS WERE REQUIRED TO THE EXTENDED PERIOD THIS MORNING. TEMPS ARE STILL EXPECTED TO REBOUND PRETTY QUICKLY AFTER THE CHILLY SUNDAY WITH HIGHS JUMPING ABOUT 10-15 DEGREES MONDAY AND THEN ADDING ANOTHER 10 OR SO ON TUESDAY. ANOTHER SHORTWAVE SHUFFLING THROUGH THE CENTRAL AND NRN PLAINS ON WEDNESDAY WILL PUSH ANOTHER COOL SURFACE RIDGE SWD. MED-RANGE GUIDANCE CONTINUES TO STRUGGLE WITH THE TIMING THE LEADING EDGE OF THIS SURGE AS IT MOVES INTO OUR AREA...THE CONSENSUS NOW APPEARS TO SUPPORT A SLOWER FROPA AND WARMER TEMPS FOR NEW YEAR/S DAY. MEX MOS HAS JUMPED INTO THE 60S FOR LBB AND CDS BUT WE ARE PLAYING IT A BIT MORE CONSERVATIVE AT THIS TIME. IN EITHER CASE...IT SHOULD BE COOLER ON THURSDAY AS THE SFC RIDGE BRIEFLY BUILDS INTO WEST TEXAS...BEFORE EXITING QUICKLY AS PROGRESSIVE FLOW PATTERN FAVORS RE-ESTABLISHMENT OF LEE TROUGHING BY FRIDAY. LATE IN THE WEEKEND...PROGS TEND TO FAVOR THE UPPER RIDGE ON THE WEST COAST RETROGRADING INTO THE ERN PACIFIC AS THE NEXT TROUGH ADVANCES INTO THE INTER-MOUNTAIN WEST. THIS SYSTEM IS UNLIKELY TO DIG FAR ENOUGH SOUTH TO BRING US ANY CHANCE OF SIGNIFICANT PRECIPITATION BUT MAY OPEN THE DOOR FOR ANOTHER POLAR FRONT TO HEAD SOUTH THROUGH THE HIGH PLAINS EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 31 15 49 19 59 / 10 0 0 0 0 TULIA 31 14 49 19 59 / 10 0 0 0 0 PLAINVIEW 32 15 49 20 59 / 10 0 0 0 0 LEVELLAND 35 19 51 23 59 / 10 0 0 0 0 LUBBOCK 34 19 51 24 59 / 0 0 0 0 0 DENVER CITY 36 17 51 24 58 / 0 0 0 0 0 BROWNFIELD 36 19 51 23 59 / 0 0 0 0 0 CHILDRESS 33 18 48 23 60 / 10 0 0 0 0 SPUR 33 18 49 24 59 / 10 0 0 0 0 ASPERMONT 34 16 49 25 60 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/33
Hazardous weather outlook, Dec 28, 3:19 PM CST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 319 PM CST SAT DEC 28 2013 TXZ021>044-292130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 319 PM CST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG ARE POSSIBLE IN THE CENTRAL AND EASTERN ROLLING PLAINS EARLY SUNDAY MORNING IN ADVANCE OF A STRONG COLD FRONT. THE FRONT WILL BRING MUCH COLDER TEMPERATURES TO THE REGION ON NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH IMMEDIATELY IN ITS WAKE EARLY SUNDAY MORNING. BRIEF POCKETS OF BLOWING DUST WILL ALSO BE POSSIBLE ALONG THE LEADING EDGE OF THE COLD FRONT AND A FEW AREAS OF LIGHT FREEZING DRIZZLE ALSO COULD DEVELOP MAINLY OVER THE ROLLING PLAINS EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME AFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.